MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETYPEG KIT WITH ENFIT CONNECT- 20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETYPEG KIT WITH ENFIT CONNECT- 20 FR-PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8180-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 05-jun-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported "a gastroenterologist was attempting to place a peg [percutaneous endoscopic gastrostomy] when the trocar catheter migrated into the patient¿s soft tissue, becoming irretrievable externally.In attempt to move the trocar catheter back out of the soft tissue, the physician used the gastroscope and a snare to push the trocar from inside.When they did this, the trocar broke.The trocar was then lodged in the soft tissue and unable to be retrieved endoscopically.A general surgeon was consulted, and the patient is going to the or [operating room] this morning to remove the trocar catheter from the soft tissue.The catheter was not able to be removed in the endoscopy lab.The patient was taken to the or by a general surgeon.Initially, the patient was to be taken to the or on the same day of the event, but after a computed tomography(ct) scan was performed post attempted peg placement and it was decided to take the patient to the or the previous night.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30248681, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The used sample returned was a sheath (gray hub with white sheath).The sheath exhibited to be wrinkled and bent and it was deformed.The damaged observed on the sample was most likely caused during the removal attempt/removal from the patient because its current condition would have been noticeable by the user before the procedure.The root cause of the trocar lodging in the patient¿s soft tissue of the patient¿s anatomy is undetermined at this time.All information reasonably known as of 19-jul-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETYPEG KIT WITH ENFIT CONNECT- 20 FR-PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17064815
Report Number3006646024-2023-00024
Device Sequence Number14976185
Product Code KNT
UDI-Device Identifier00350770445991
UDI-Public00350770445991
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number8180-20
Device Catalogue NumberN/A
Device Lot Number30248681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight101 KG